Alert archive / California / Gale Watches in 2020
Gale Watch 12, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jun 15, 2020, 2:42 AM PDT. It took effect at Jun 17, 2020, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 2:42 AM PDT (09:42 UTC)
- In effect from
- Jun 17, 2020, 12:00 PM PDT
- Expired
- Jun 16, 2020, 2:10 PM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 14, 2:31 PM PDT, 12 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 2:31 PM PDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 231 PM PDT Sun Jun 14 2020 .SYNOPSIS...Mild and dry conditions are expected in most areas tonight through Tuesday, although some very light rain or drizzle will be possible in coastal Del Norte and Humboldt counties Monday and Tuesday. Much warmer conditions are expected in interior areas Wednesday through the end of the week, with no rain expected. && .DISCUSSION...Northwest California is currently in between two weak systems and as a result will a very brief period of rising heights and see slightly warmer conditions this afternoon with no precipitation. Pictures from space showing very little cloud cover most of the day but during the late afternoon an increase in high cirrus ahead of the next system is floating over the north coast. While we will only see a glancing blow from this system, a weak warm front may bring some very light rain or drizzle to mainly coastal areas of Del Norte and Humboldt Counties by Monday morning. This will be followed by perhaps some spotty showers Monday afternoon through Tuesday as the trailing cold front moves onshore. After this weak front passes a significant warming trend will take off beginning Wednesday as high pressure finally begins to reclaim the West Coast. Interior valleys will climb quickly into the 80s as soon as Wednesday afternoon, especially across low elevations of Trinity, Mendocino and Lake counties. This upward trend will continue through the end of the week, and temperatures are expected to climb to between 10 and 15 degrees above normal between Thursday and Sunday across interior areas. This equates to afternoon high temperatures well into the 90s, and perhaps approaching 100 degrees in places like Weaverville, Ukiah, and Clear Lake. Along the coast, temperatures are expected to remain generally mild thanks to the Pacific Ocean, especially as northerly winds increase beginning Wednesday. However, we may see afternoon highs that are ever so slightly above normal, perhaps in the 63 to 68 degree range. Meanwhile, precipitation will likely be nil from Wednesday onward. && .AVIATION...A dryer trend will persist through today until late evening at the coastal terminals. KCEC may see vicinity showers before KACV overnight into Monday but, this precipitation will be short lived. The current VFR conditions will begin to degrade this evening as saturation sets in and ceilings lower to MVFR and IFR categories into Monday morning. Winds will switch to a Southerly bearing tonight as flight categories change at the coastal terminals. KUKI is expected to remain in VFR with North winds picking up to gusts Monday afternoon. /EYS && .MARINE...Seas today will feature a mix of chop, a few feet of mid- period northwest swell, and a foot or two of southerly long-period swell...resulting in combined seas of only 4 or 5 feet. A low pressure trough along the coast will expand tonight as a cold front approaches. As the trough strengthens Tuesday through Wednesday night, a high pressure ridge builds. Small Craft Advisories will likely be needed for portions of our waters by Tuesday, due to the resulting stronger northerly winds and steepening seas. Model guidance has been persistent for many runs in a row, depicting gale force gusts starting Tuesday night or Wednesday and lasting into Friday. Steep northerly seas of 8 to 12 feet will accompany these winds. The winds and seas may relax a bit next weekend, particularly closer to shore. /AAD /EYS && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 14, 4:06 AM PDT, 22 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 406 AM PDT Sun Jun 14 2020 CAZ101-103-104-109-151115- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 406 AM PDT Sun Jun 14 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110>115-151115- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 406 AM PDT Sun Jun 14 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A warming trend will begin Wednesday and continue through the weekend. Temperatures will climb to 10 to 15 degrees above normal as temperatures peak Thursday and beyond, perhaps reaching the upper 90s to near 100 degrees in some interior low elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:42 AM PDT | Small Craft Advisory | EKA | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.